# SDR CA121025007

- Difficulty date: October 19, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Fuselage
- Part time: 13,968 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE PHASE INSPECTION MAINTENANCE, IT WAS DECIDED TO REPLACE THE UPPER FAIRINGS THAT MAKE THE TRANSITION FROM THE CENTER SECTION WING TO THE CABIN, BECAUSE OF THE AGE AND WE ARE CONSIDERING PAINTING THE ACFT THIS WINTER.  ONCE THE FAIRING WAS REMOVED, IT WAS DISCOVERED THAT AT THE TIME OF MFG THE SKIN FOR THE CENTER SECTION DID NOT HAVE SUFFICIENT CLEARANCE TO THE CABIN. OVER TIME AND NEAR 15,000 PRESSURIZATION CYCLES THE CABIN STARTED CHAFING THROUGH THE CENTER SECTION IN 3 SEPARATE AREAS ALONG THE SPAN OF THE CENTER SECTION.   THE MFG WAS CONTACTED, AND THEY PROVIDED A DWG REPAIR FOR THE DAMAGE.  MY CONCERN IS THAT YOU WOULD NEVER SEE THIS TYPE OF DAMAGE UNTIL IT WOULD CHAFE RT THROUGH THE PRESSURE VESSEL AND CAUSE A LEAK, IN OUR CASE WE ONLY HAD .004" OF MATERIAL LEFT ON THE PRESSURE VESSEL BEFORE IT WOULD HAVE.  THIS IS THE TYPE OF INSPECTION THAT SHOULD BE ADDED TO A 10,000 CYCLE INITIAL AND 5,000 CYCLE THEREAFTER, REMOVE UPPER FAIRINGS AND INSPECT FOR DAMAGE TO THE PRESSURE VESSEL.  IF THE CENTER SECTION WOULD WEAR THROUGH, DON`T THINK IT WOULD CAUSE THE WHOLE SIDE OF THE ACFT TO TEAR AWAY DUE TO THE SPEED AND LOCATION ON THE DAMAGE.
